Monday, 9 May 2011

More Discrimination Against Intersexuality

Last Friday I had my GP fax an updated request for full coverage of my electrolysis therapy (permanent hair removal). Today I got an email from my insurance company (Unive.nl, direct hatemail to info@unive.nl) informing me that they had rejected the request because they only fully cover transsexual cases and transsexuality is not intersexuality. This despite both being medical cases and there being similar reasons for having the facial hair removed permanently. This definitely reeks of a combination of laziness, incompetence and discrimination.

I have informed my GP of their decision and I have told my insurance company that I won't leave it at this as their decision doesn't make any sense. And besides, after them refusing to cover my medical expenses at John Hopkins Medical I really could use the 3,500+ Euro my insurance company owes me at this point. It could probably fund most if not all of the examinations and would really make my life a lot easier.

In other news, today I sent a snail-mail to the Dutch Queen, Beatrix. In it I describe my story in a mere two pages, as well as the reasons why I will be leaving this country as soon as possible. Having a homicidal healthcare system being one of the most important ones. I hope that the Queen will at least read my letter and consider my request to not let something like my story happen to anyone else who has the misfortune of being intersexual and born in the Netherlands.

Finally, my GP described me stronger sedatives than the valerian I was using before. She prescribed me Xanax Retard 0.5 mg. Active component is Alprazolam. Maximum usage duration is about 16 weeks, and it becomes addicting after two weeks. I'll have to slowly decrease the dosage once I'm in the US, or afterwards, in other words.

As a friend of mine summarized this sedative: "Xanax is benzodiazepine, as a sedative it is used off-label, but it's not a main sedative, it is Anxiolitic(anti anxiety) cure. But that's why you feel bad, it is altering your neurotransmitter levels so that's why your functions such as remembering focusing and thinking are affected by this, these side effects however should fade out after some time. Just make sure you take it exactly how they prescribed you to, because overdosing may lead to addiction and tolerance."

So far I took one pill, and I am still adjusting to it. The worst nausea is gone now and my memory seems to be adjusting as well. I'm still having a headache, though, as well as trouble with speaking. It takes a bit of effort to organize my thoughts sufficiently to speak properly, as well as to pronounce everything clearly. Beyond this I mostly feel tired and somewhat dazed. It's better than the sensations of severe anxiety I used to feel before.

I just shouldn't be driving a car in this state, as the documentation that came with the sedative mentioned the effect on my responses being equal to that of having a blood alcohol level of 0.8. I.e. the effect of having had a few drinks. It's definitely not an ideal solution, but if it keeps me from killing myself, then it's worth it. I still wish JHM finds a spot for me within a month, however.


Maya

1 comment:

Samantha said...

I have been taking that since around January for Panic attacks/anxiety attacks at 1mg a pill and I take about 3mg per panic attack - It is also used for seizures too. I got a higher dose cause nothing under 3mg would affect me enough when I have a freak out and apparently I could be having seizures... Recently I almost overdosed on it, be careful, only 5mg got me to completely forget a whole day and be completely out of it. Someone else told me that I HAD been driving and I did all sorts of crazy things.